MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762); Asystole (4442)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: (1) manufacture report number # (b)(4) for product code d133602 (thermocool® smart touch¿ electrophysiology catheter) (2) importer report number # (b)(4) product code m490008 (smartablate¿ system irrigation pump (us)).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch¿ electrophysiology catheter and smartablate¿ system irrigation pump (us) ad the patient suffered asystole, air embolism and cardiac arrest.Upon ablation there was a high temperature alarm on the generator.The patient went into asystole and on fluoroscopy the heart was at standstill.Pacing was then started in the ventricle and did capture but the heart was still at standstill.Cardiopulmonary resuscitation (cpr) was then started and the patient was given emergency medication.The patient recovered but the bwi representative was not in the room at that time.It was also reported there was no ultrasound image on the carto and ultra sound (us) unit.There was also an unknown error.The bwi representative reseated the us cables and catheters.The soundstar catheter and eco-cable were replaced, and that issue resolved but the image was purple.Through troubleshooting it was determined that the cable needs replacement.Then the ablation irrigation bag was dry and a bubble alarm occurred.They flushed the lines and went to low flow.The adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event was a bwi product malfunction air embolus from the ablation fluid bag and patient condition stable and recovered.The patient outcome of the adverse was fully recovered (no residual effects).The physician¿s opinion on the cause of this adverse event was a bwi product malfunction air embolus from the ablation fluid bag.The smartablate¿ system irrigation pump (us) did alarm for bubbles and the bag did not run dry.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.This event will be considered reportable against the ablation catheter and the pump.The pump tubing is connected to the ablation catheter which was ablating in the left atrium/pulmonary veins.There was a high temperature alarm which is possibly when the air embolism occurred.It is highly likely that an air embolism in the left ventricle from the ablation catheter would cause asystole/ cardiac arrest.It is less likely that an air embolism in the right atrium (likely location of the unknown sheath).The customer¿s reported high temperature issue is not mdr-reportable since the user-defined cut-off was not exceeded the potential that it could cause or contribute to a death, serious injury, or other significant adverse event, is remote.

Brand Name
SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key15567918
Report Number2029046-2022-50011
Device Sequence Number14942202
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2022
Report Date (Section F) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/09/2022
Device Age7 YR
Event Location Hospital
Date Report to Manufacturer09/12/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; OCTARAY; SMARTABLATE GENERATOR; SOUNDSTAR CABLE; SOUNDSTAR CATHETER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale